Alert archive / California / Wind Advisories in 2006
Wind Advisory 28, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 13, 2006, 8:53 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Nov 13, 2006, 9:00 PM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2006, 8:53 PM PST (04:53 UTC)
- In effect from
- Nov 13, 2006, 9:00 PM PST
- Expired
- Nov 14, 2006, 2:00 PM PST
- In force
- 17 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4850 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 140453 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 853 PM PST MON NOV 13 2006 ...A WIND ADVISORY HAS BEEN ISSUED FOR ALL MOUNTAIN AND DESERT AREAS OF EXTREME SOUTHWEST CALIFORNIA THROUGH NOON TUESDAY... .STRONG WINDS ALOFT WILL OCCASIONALLY MIX DOWN TO THE SURFACE THROUGH TUESDAY MORNING AFFECTING THE HIGHER MOUNTAINS AND ADJACENT DESERTS. STRONGEST WINDS WILL SURFACE WITH MOUNTAIN WAVE ACTIVITY ON THE DESERT SLOPES AND POINTS EAST. THE WINDS ARE EXPECTED TO DIMINISH AFTER NOON ON TUESDAY. CAZ055-056-058-060>062-141300- /O.NEW.KSGX.WI.Y.0028.061114T0500Z-061114T2000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 853 PM PST MON NOV 13 2006 ...WIND ADVISORY IN EFFECT UNTIL 12 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TUESDAY. WEST TO NORTHWEST WINDS OF 25 TO 45 MPH WITH OCCASIONAL GUSTS TO 55 MPH WILL CREATE AREAS OF BLOWING DUST AND SAND...GREATLY RESTRICTING VISIBILITY AT TIMES THROUGH NOON ON TUESDAY. LOCALLY STRONGER WIND GUSTS WILL BE POSSIBLE ON AND BELOW THE EAST SLOPE OF THE SAN BERNARDINO MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. USE EXTRA CAUTION. $$ JAD
4 follow-up statements
000 WWUS76 KSGX 141111 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 311 AM PST TUE NOV 14 2006 ...A WIND ADVISORY CONTINUES FOR ALL MOUNTAIN AND DESERT AREAS OF EXTREME SOUTHWEST CALIFORNIA THROUGH NOON TODAY... .STRONG WINDS ALOFT WILL OCCASIONALLY MIX DOWN TO THE SURFACE THROUGH THIS MORNING AFFECTING THE HIGHER MOUNTAINS AND ADJACENT DESERTS. STRONGEST WINDS WILL SURFACE WITH MOUNTAIN WAVE ACTIVITY ON THE DESERT SLOPES AND POINTS EAST. THE WINDS ARE EXPECTED TO DIMINISH AFTER NOON TODAY. CAZ055-056-058-060>062-141700- /O.CON.KSGX.WI.Y.0028.000000T0000Z-061114T2000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 311 AM PST TUE NOV 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 55 MPH WILL CONTINUE AT TIMES THROUGH NOON TODAY. IN THE DESERTS...THE WINDS WILL CREATE AREAS OF BLOWING DUST AND SAND... GREATLY RESTRICTING VISIBILITY AT TIMES. LOCALLY STRONGER WIND GUSTS WILL BE POSSIBLE ALONG AND BELOW THE EAST SLOPE OF THE SAN BERNARDINO MOUNTAINS. WINDS ARE EXPECTED TO DIMINISH AFTER NOON TODAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. USE EXTRA CAUTION. $$ MARTIN
000 WWUS76 KSGX 141320 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 520 AM PST TUE NOV 14 2006 ...HIGH WIND WARNING FOR THE SAN BERNARDINO COUNTY MOUNTAINS AND THE APPLE AND LUCERNE VALLEYS THIS MORNING... ...WIND ADVISORY CONTINUES FOR REMAINING MOUNTAIN AND DESERT AREAS IN EXTREME SOUTHWEST CALIFORNIA THIS MORNING... .STRONG WINDS ALOFT WILL OCCASIONALLY MIX DOWN TO THE SURFACE THROUGH THIS MORNING AFFECTING THE HIGHER MOUNTAINS AND ADJACENT DESERTS. STRONGEST WINDS WILL SURFACE WITH MOUNTAIN WAVE ACTIVITY ON THE DESERT SLOPES AND POINTS EAST. THE WINDS ARE EXPECTED TO GRADUALLY DIMINISH THIS AFTERNOON. CAZ055-060-142000- /O.UPG.KSGX.WI.Y.0028.000000T0000Z-061114T2000Z/ /O.NEW.KSGX.HW.W.0006.061114T1320Z-061114T2000Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 520 AM PST TUE NOV 14 2006 ...HIGH WIND WARNING IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON PST TODAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 65 MPH WILL CONTINUE AT TIMES THROUGH NOON TODAY. IN THE DESERTS...THE WINDS WILL CREATE AREAS OF BLOWING DUST AND SAND... GREATLY RESTRICTING VISIBILITY AT TIMES. WINDS WILL BE STRONGEST AND MOST WIDESPREAD ALONG AND BELOW THE EAST SLOPES OF THE SAN BERNARDINO MOUNTAINS. WINDS ARE EXPECTED TO GRADUALLY DIMINISH THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ056-058-061-062-142000- /O.CON.KSGX.WI.Y.0028.000000T0000Z-061114T2000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 520 AM PST TUE NOV 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 55 MPH WILL CONTINUE AT TIMES THROUGH NOON TODAY. IN THE DESERTS...THE WINDS WILL CREATE AREAS OF BLOWING DUST AND SAND... GREATLY RESTRICTING VISIBILITY AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. USE EXTRA CAUTION. $$ MARTIN
000 WWUS76 KSGX 141951 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1151 AM PST TUE NOV 14 2006 ...HIGH WIND WARNING FOR THE SAN BERNARDINO COUNTY MOUNTAINS AND THE APPLE AND LUCERNE VALLEYS WILL EXPIRE AT NOON... ...WIND ADVISORY CONTINUES FOR ALL MOUNTAIN AND DESERT AREAS IN EXTREME SOUTHWEST CALIFORNIA TIL 2 PM... .STRONG WINDS ALOFT WILL OCCASIONALLY MIX DOWN TO THE SURFACE THIS AFTERNOON AFFECTING THE HIGHER MOUNTAINS AND ADJACENT DESERTS. STRONGEST WINDS WILL SURFACE WITH MOUNTAIN WAVE ACTIVITY ON THE DESERT SLOPES AND POINTS EAST. THE WINDS ARE EXPECTED TO GRADUALLY DIMINISH THIS AFTERNOON. CAZ055-060-142200- /O.EXP.KSGX.HW.W.0006.000000T0000Z-061114T2000Z/ /O.EXB.KSGX.WI.Y.0028.061114T2000Z-061114T2200Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 1151 AM PST TUE NOV 14 2006 ...HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY... ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY...AND A HIGH WIND ADVISORY WILL CONTINUE UNTIL 2 PM PST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL CONTINUE AT TIMES THROUGH 2 PM THIS AFTERNOON. IN THE DESERTS...THE WINDS WILL CREATE AREAS OF BLOWING DUST AND SAND... GREATLY RESTRICTING VISIBILITY AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS. USE EXTRA CAUTION. $$ CAZ056-058-061-062-142200- /O.EXT.KSGX.WI.Y.0028.000000T0000Z-061114T2200Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1151 AM PST TUE NOV 14 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL CONTINUE AT TIMES THROUGH 2 PM THIS AFTERNOON. IN THE DESERTS...THE WINDS WILL CREATE AREAS OF BLOWING DUST AND SAND... GREATLY RESTRICTING VISIBILITY AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS. USE EXTRA CAUTION. $$
000 WWUS76 KSGX 142143 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 143 PM PST TUE NOV 14 2006 ...WIND ADVISORY WILL EXPIRE AT 2 PM... .THE WIND SPEEDS HAVE DECREASED AND WILL CONTINUE TO DO SO THIS EVENING. CAZ055-056-058-060>062-142245- /O.EXP.KSGX.WI.Y.0028.000000T0000Z-061114T2200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 143 PM PST TUE NOV 14 2006 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 13, 2:30 PM PST, 6 hours 23 minutes earlier.
Area forecast discussion, Nov 13, 2:30 PM PST, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PST MON NOV 13 2006 .SYNOPSIS... LOW PRESSURE TO THE NORTH WILL BRING ONSHORE FLOW THROUGH TUESDAY WITH STRONG WINDS IN THE MOUNTAINS AND DESERTS. MORE CLOUDINESS WILL RETURN TONIGHT AND TUESDAY MORNING WITH A FEW SPRINKLES AND DRIZZLE IN THE COASTAL BASIN. BUILDING HIGH PRESSURE AND OFFSHORE FLOW WILL DEVELOP TUESDAY NIGHT...BRINGING DRY AND WARM WEATHER WEDNESDAY. THE WARM DRY WEATHER WILL CONTINUE INTO THE WEEKEND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... BREEZY ONSHORE WINDS WILL STRENGTHEN THIS AFTERNOON AND EVE IN THE NORMALLY WINDIER LOCATIONS ON THE EAST SLOPES OF THE PENINSULAR RANGES AND THE ADJACENT DESERTS. RIGHT NOW WE BELIEVE WIDESPREAD WINDS WILL NOT MEET ADVISORY CRITERIA BUT A FEW GUSTS COULD. THE MARINE LAYER WILL REDEVELOP THIS EVENING AS A WEAK SHORTWAVE ZIPS THROUGH STRONG NORTHWEST FLOW OVER CENTRAL CA. MOISTURE AND CLOUDS WILL INCREASE AT LOWER AND MIDDLE LEVELS. THERE WILL BE ENOUGH MOISTURE AND DYNAMICS TO SQUEEZE OUT SOME DRIZZLE OR EVEN ISOLATED LIGHT RAIN SHOWERS TONIGHT AND TUE MORNING IN THE COASTAL BASIN. WITH THE WINDS AND COLDER AIR ALOFT THE MARINE INVERSION WILL BE WEAK ALLOWING THE ATMOSPHERE TO MIX WELL SO EVEN THOUGH LIGHT PRECIP IS POSSIBLE...ONLY PARTLY TO MOSTLY CLOUDY SKIES ARE EXPECTED THROUGH TUE MORNING. BY TUE AFTERNOON THE UPPER RIDGE IS ALREADY BUILDING AND OFFSHORE FLOW IS ALREADY DEVELOPING. THIS WILL SWEEP OUT THE CLOUDS AND CRANK UP THE OFFSHORE WINDS TUE NIGHT AND WED MORNING AND A WIND ADVISORY MAY BE NEEDED THEN. THE RIDGE AXIS MOVES THROUGH SOCAL LATE WED AND A BROAD EASTERN PACIFIC TROUGH BEGINS TO WEIGH DOWN ON THE RIDGE THU. A STRONG ZONAL JET STREAM WILL CONTINUE TO KEEP THE RAIN PATTERN ACTIVE IN NORCAL...BUT THE RIDGE IS PROGGED TO HOLD ITS GROUND OVER SOCAL THROUGH THE WEEKEND PORTENDING FAIR AND WARM WEATHER. && .AVIATION... FLOW GOING ONSHORE WITH NORTHWEST WINDS INCREASING THROUGH TUE MORNING. HIGH CLOUDS WILL PASS OVER THROUGH TUESDAY. MARINE LAYER EXPECTED TO FILL IN THE SOUTHERN CALIFORNIA BIGHT LATE TONIGHT OR EARLY TUESDAY MORNING THROUGH THE DAY TUESDAY. LOW CLOUDS MAY PERSIST IN THE COASTAL BASIN THROUGH TUESDAY AFTERNOON. BASES EXPECTED TO BE ABOUT 1500 FT TONIGHT AND RISE TO 2000 TO 2500 FEET TUESDAY. AREAS OF MVFR VIS LATE TONIGHT...THEN IMPROVING TUESDAY. WINDS AT 5K FT...NORTHWEST 5-10 KT...BECOMING NORTHWEST 15-20 KT AFTERNOON...THEN NORTHWEST 25-35 KT TONIGHT THROUGH TUESDAY MORNING...DECREASING AFTERNOON. WINDS AT 10K FT...NORTHWEST 15-20 KT...BECOMING NORTHWEST 25-35 KT AFTERNOON...THEN NORTHWEST 40-50 KT TONIGHT THROUGH TUESDAY MORNING...DECREASING AFTERNOON. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MM AVIATION/MARINE...WHITLOW
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 5:20 AM PST | High Wind Warning | SGX | San Bernardino | 7 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.